Couldn't find what you looking for?

TRY OUR SEARCH!

I’m a diabetic, 59y, and the last 3 years I’ve controlled my bg only with diet. I did very well the first 2 years but I’m so busy with work this last year that I’ve been eating bad and almost doing no sports. I don’t see any possibility to change this now so last week when I went to the doctor and he saw my HbA1c going high again, he suggested that I should start with metformin. He said it was a very safe drug that very seldom gives serious side effects. So I’ve start taking it 3 days ago but…what is this terrible metallic taste in my mouth??? I have it all the time and I can’t even feel the taste of food  well and I love to eat! And not to mention the diarrhea I’m having! Maybe these side effects are not considered serious, but I can tell you it’s terrible!! Should I ask him maybe for a different medication? Or maybe move to SR metformin, it is true that SR give less side-effects? 

Loading...

Hello Guest

Sorry about your condition. Yes Metformin can give a metallic taste in the mouth. There are several other medications - ask your doctor to prescribe an alternative.

Reply

Loading...

I believe your GP made a good choice of medication.  Metformin has been used for so many years now that we have also seen a lot of people who have experienced your side-effects. The good thing is that very probably both symptoms will get better over time but the question is how long will it take? That can take from a couple of weeks up to a couple of months, and in the minority of cases it doesn’t go away and you will just have to stop with the medication. Some patients report having a relief of the metallic taste with milk, while others prefer mouth wash preparations. There are reports of having less gastrointestinal side effects with the extend release form of metformin ER; though  I must tell you that some patients experience the same. You can discuss  with your GP about it too. I think is worth trying. And don’t be surprised if he doesn’t know the ER version, a lot of them don’t know about it.

 

Reply

Loading...


I believe it is well worth asking your physician about Metformin SR and taking it instead of Metformin. I know many diabetics who have taken Metformin and experienced horrible diarrhea from it. A friend of mine for the longest time had diarrhea in the middle of the night, without her knowing she did it until she woke up. I don't like the medication myself and I would highly suggest that you ask the doctor about Metformin SR since it has less side effects. Another option is to take another type of medication altogether.
Reply

Loading...